Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes cough and rapid heart rate while traveling by flight?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Thu, 30 Mar 2017 in Medicines and Side Effects
Question: I am a 63 year old female in good health. Two things have been happening lately, 1) when I lay down to go to sleep on my left side, my heart start to beat funny and catches me in my throat and makes me cough...when I role to the right side it stops. 2) the same exact feeling and cough and heart beat is happening when I fly and I am at flying altitude.....my heart beats weird and makes me cough.

How long does an answer usually take?
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
This is an anxiety attack. Get some help...

Detailed Answer:
Hi ans thanks so much for contacting us.


I have reviewed your information fully and this is highly suggestive of a possible anxiety attacks. It has a clear provoking factor and circumstances. My advise would be to help with medications whenever you do have one. My preferred drug is clonazepam. Unfortunately, you need a script from your doctor before you can be served this drug.

In all, anxiety attack. Consider using Clonazepam. Talk to your treating doctor for a script.

I hope this helps. I wish you well. Feel free to follow up with me if need be.

Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 48 minutes later
Thank you, however I do not have any issues with anxiety, nor have I in the past. I fly constantly for work and love it, so I am not anxious about flying. This has been going on for 2 months now....only when I fly and I am at flying altitude, and when I go to bed and lay on my left side.....anxiety attacks are not consistently situational in nature. Can you focus on what could be wrong with my heart?
doctor
Answered by Dr. Ivo Ditah 11 hours later
Brief Answer:
I strongly believe nothing is wrong with the heart but we can investigate!

Detailed Answer:
HI,

Though i strongly believe your heart is okay, I will like to do a baseline EKG. To me, this is more about reassuring that there is nothing wrong than identifying a specific problem. If it were a heart rhythm problem, this would be rather unpredictable and not associated with specific circumstances.

For this, I recommend that you get an EKG. It should also be done with you lying on the left side just to mimic the usual circumstances that you have issues with.

I hope this helps. I wish you well. Keep me updated about your progress.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Clonazepam

doctor1 MD

I am prescribed to 16mg of suboxone a day. I have been on suboxone currently for 3 months but I have been on it off and on since 2008. I was prescribed to clonazepam 1 mg twice a day since jan 17 2014. I take my meds as prescribed and let my family member hold my meds and they give them to me as needed so I don t take more then I should because I am an addict who truly wants help and know how easy it is to get addicted to clonazepam. my suboxen doc found out I am taking both and is threatening to take me off the suboxone because she said it will kill me to take both and I have been taking both daily since I was prescribed them and I am doing great. the clonazepam helps me with my seizures, severe anxiety, severe depression, ptsd, and bi-poloar. what do I need to do to get both my doctors on the same page and agree that is working for me and not cause any relapse or side affects?

doctor1 MD

I have been prescribed Buspar-for panic attacks. I began taking it Saturday at 5mg in morning and 5mg at night. I have noticed my mood to be more depressed, irritable, and easily agitated, along with a strange feeling, described as a brain zap (I experienced these when I used to take Paxil and would miss a dose). I was also given qty. of 5 1mg clonazepam to take half twice daily for the severe attacks, which I have taken in the past without problem. I have been on Buproprion SR 150 mg twice daily, for about 8 months. It is now Tuesday. Should I discontinue the Buspar?

doctor1 MD

I am 23 3 weeks ago my heart rate was normal 70-80 beats per minute. Now my heart rate has been between 50-60 beats per minute for the last two weeks. I am not athletic the only thing that i can come up with is i just got off of clonazepam ( a benzodiazepine ) could that cause the decrease in my heart rate or should i go get it checked out at the hospital? I do not have palpitations, but do feel tired..

doctor1 MD

Hi. I just started taking 40mg a day of prednisone for my Crohn s. Have had Crohn s for twenty years...had 12in of small intestines removed twenty years ago. Was on prednisone before surgery for almost 3 years. Have not had any issues since surgery but was on antibiotic five weeks ago for ear infection. Started having so much nausea from antibiotic and did not go away after stopping antibiotic so family doctor said I needed to see my GI doctor. GI doctor is 95% sure that I have a little Crohn s inflammation. Doctor prescribed 40mg of prednisone for two weeks and then tapper down 10mg every two weeks for next 8 weeks. During the whole ear infection issue my anxiety flared up so family doctor put me on 20mg of Celexa, which I have been on before. Been on prednisone for five day now and have noticed little more nervousness and anxiety, particularly in morning when I wake up. Sleeping has not been good for weeks so started taking .5mg of clonazepam at bed time to help sleep. I know this is a lot of info but I guess I have a couple of questions: 1. I m assuming the nervousness is coming from prednisone, but will it decrease? 2. Is it a better time of day to be taking antibiotic and Celexa? Thanks

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?